Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 213, NWS Morristown, TN

June 5, 2011Morgan County, Roane County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 5, 2011, 2:57 PM EDT for Morgan County, Roane County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2011, 2:57 PM EDT (18:57 UTC)
Expired
Jun 5, 2011, 3:21 PM EDT
In force
24 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Morgan County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:02 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2600 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:51 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 5, 2:51 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT SUN JUN 5 2011

.SHORT TERM...(TONIGHT AND MONDAY)...
ANALYSIS OF VARIOUS SEVERE WEATHER PARAMETERS SUGGEST THAT THE
THREAT OF SEVERE WILL CONTINUE TO RISE OVER THE NEXT FEW HOURS ON
THE EASTERN EDGES OF WATCH 430. DEVELOPMENT OF STORMS TO THE EAST OF
ONGOING CONVECTION IS EXPECTED GIVEN THE ABUNDANT INSTABILITY THAT
IS OVER THE CUMBERLAND PLATEAU AND INCREASING LOW LEVEL CONVERGENCE
SHOWN BY THE RUC. INVERTED-V PROFILE OF RUC SOUNDINGS INDICATE
DOWNBURST WINDS WILL BE THE MAIN THREAT. THOUGH CAPE IS PLENTIFUL
THE FREEZING LEVEL IS QUITE HIGH...WHICH SHOULD LIMIT HAIL SIZE.
STORMS SHOULD WEAKEN QUICKLY WITH THE LOSS OF DAYTIME HEATING. WILL
INCLUDE A LATE AFTERNOON PERIOD IN THE FORECAST TO COVER THE STORMS.

AN MCV FROM ONGOING CONVECTION WILL CROSS THE AREA IN THE
EVENING...SO WILL KEEP A CHANCE POP GOING AFTER 00Z. THE MID-UPPER
RIDGE BECOMES MORE PROGRESSIVE TONIGHT AND TOMORROW...BUILDING BACK
OVER THE REGION. DRY AND UNSEASONABLY HOT CONDITIONS WILL DOMINATE
UNDER THE RIDGE TOMORROW. RECORD HIGHS OF 93 AT TRI...98 AND TYS AND
CHA...LOOK TO BE SAFE TOMORROW BY A COUPLE DEGREES. WENT WITH LOW
TEMPS TONIGHT ABOVE GFS MOS AS IT HAS BEEN MUCH TOO COOL LATELY.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
ALTHOUGH RIDGE REBUILDS ACROSS REGION SHORTWAVE ACTIVITY STILL
MOVING SOUTHEAST FROM GREAT LAKES AND OHIO VALLEY INTO MID ATLANTIC
TUESDAY. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS EASTERN MOUNTAINS
AND SW NC WHERE TOPOGRAPHY WILL ENHANCE LIFT DURING PEAK HEATING
HOURS. MOSTLY DRY TUESDAY NIGHT AND FORECAST ABOUT THE SAME
WEDNESDAY. A LITTLE DRIER AIR WILL WORK IN BEHIND DISSIPATING
BOUNDARY MONDAY NIGHT SO LOWS UPPER 50S NORTH TO MID AND UPPER 60S
SOUTH. TUESDAY AND WEDNESDAY A PERSISTENT FORECAST FOR HIGHS IN THE
LOWER TO MID 90S AND LOWS IN THE 60S TO NEAR 70 SOUTHERN VALLEY.
THURSDAY RIDGE BEGINS TO WEAKEN WITH MOISTURE INCREASING ADDED POPS
TO ALL AREAS WITH CHANCE POP MOUNTAINS. FRIDAY THROUGH SUNDAY
FLATTENED OR WEAKENED RIDGE ALLOWS SEVERAL SHORTWAVES TO MOVE
THROUGH WITH CHANCE POPS EACH AFTERNOON AND EVENING. HIGHS WILL BE
SLIGHTLY COOLER DUE TO MORE CLOUDS AND RAINFALL.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             70  96  67  95  68 /  30   0   0  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  68  93  64  93  66 /  30   0   0  10  10
OAK RIDGE, TN                       68  93  63  94  65 /  30   0   0  10  10
TRI CITIES AIRPORT, TN              61  90  56  90  61 /  20   0   0  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

DGS/TD
Hazardous weather outlook, Jun 5, 3:44 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 AM EDT SUN JUN 5 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-060900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
344 AM EDT SUN JUN 5 2011 /244 AM CDT SUN JUN 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL HELP TO TRIGGER SOME SHOWERS AND
THUNDERSTORMS TODAY INTO EARLY THIS EVENING. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SOMETIME TODAY INTO EARLY THIS
EVENING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:47 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Meigs43 min
Jun 5, 4:22 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Polk38 min
Jun 5, 4:26 PM EDTSevere Thunderstorm WarningMRXBledsoe, Meigs, Rhea64 min
Jun 5, 5:01 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Monroe, Polk44 min
Jun 5, 5:02 PM EDTFlash Flood WarningMRXMcMinn, Meigs, Rhea3 hr
Jun 5, 5:23 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, Polk37 min
Jun 5, 5:30 PM EDTSevere Thunderstorm WarningMRXMonroe45 min
Jun 5, 5:39 PM EDTSevere Thunderstorm WarningMRXCarter, Unicoi, Washington36 min
Jun 5, 6:20 PM EDTSevere Thunderstorm WarningMRXMonroe41 min
Jun 5, 6:34 PM EDTSevere Thunderstorm WarningMRXCarter, Unicoi, Washington26 min
Jun 5, 7:05 PM EDTSevere Thunderstorm WarningMRXCarter, Unicoi, Washington40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.